Alert archive / New York / Wind Advisories in 2015
Wind Advisory 6, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Dec 24, 2015, 1:43 PM EST for Franklin County, St. Lawrence County, New York. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2015, 1:43 PM EST (18:43 UTC)
- Expired
- Dec 24, 2015, 5:48 PM EST
- In force
- 4 hr
- Issued by
- NWS Burlington, VT
Counties Franklin County, NY, St. Lawrence County, NY
The radar
The Ft Drum radar (KTYX), 117 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
578 WWUS71 KBTV 241843 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 143 PM EST THU DEC 24 2015 NYZ026-027-087-242300- /O.NEW.KBTV.WI.Y.0006.151224T1843Z-151224T2300Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG... POTSDAM...GOUVERNEUR 143 PM EST THU DEC 24 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. * LOCATIONS...SAINT LAWRENCE VALLEY OF NEW YORK * HAZARDS...STRONG SOUTHWESTERLY WINDS * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * TIMING...THROUGH 6 PM * IMPACTS...SCATTERED POWER OUTAGES RESULTING FROM DOWNED POWER LINES, TREES, OR TREE LIMBS. WE HAVE ALREADY RECEIVED REPORTS OF TREES AND POWER LINES DOWN ACROSS PARTS OF THE SAINT LAWRENCE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NEILES
1 follow-up statement
794 WWUS71 KBTV 242248 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 548 PM EST THU DEC 24 2015 NYZ026-027-087-250000- /O.CAN.KBTV.WI.Y.0006.000000T0000Z-151224T2300Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG... POTSDAM...GOUVERNEUR 548 PM EST THU DEC 24 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND ADVISORY FOR SAINT LAWRENCE COUNTY NEW YORK. WINDS WILL CONTINUE TO DECREASE ACROSS THE SAINT LAWRENCE VALLEY OF NEW YORK TONIGHT. AS A RESULT...THE WIND ADVISORY HAS BEEN CANCELLED. $$ EVENSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Dec 24, 12:39 PM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Dec 24, 12:39 PM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1239 PM EST THU DEC 24 2015 .SYNOPSIS... RECORD HIGH TEMPERATURES ARE EXPECTED ACROSS THE NORTH COUNTRY TODAY...WITH HIGHS MAINLY IN THE 60S. PERIODS OF UNSETTLED WEATHER WILL CONTINUE ACROSS THE NORTH COUNTRY THROUGH EARLY NEXT WEEK. A RETURN TO COLDER AND MORE WINTER LIKE WEATHER IS EXPECTED EARLY NEXT WEEK. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... AS OF 1152 AM EST THURSDAY...ONLY SLIGHT ADJUSTMENTS MADE FOR NOON UPDATE TO REFLECT CURRENT RADAR, SATELLITE, AND TEMPERATURE TRENDS. WARM TEMPS AND STRONG GUSTY WINDS CONTINUE ACROSS THE AREA. PREVIOUS DISCUSSION FROM 423 AM EST THURSDAY...A WEAK COLD FRONT WILL MOVE THROUGH THE REGION TODAY ALONG WITH A CHANCE OF RAIN SHOWERS. COMPOSITE RADAR LOOP SHOWING SHOWERS MOVING NORTHEAST FROM CENTRAL NEW YORK STATE AT THIS TIME. HAVE GONE WITH CHANCE POPS FOR SHOWERS MAINLY THIS MORNING. MODELS SHOWING A MID LEVEL DRY SLOT WILL MOVE INTO THE REGION BY 18Z TODAY (1 PM EST)...WITH SKIES GRADUALLY CLEARING LATER THIS AFTERNOON. EXPECTING GUSTY WINDS TO DEVELOP ACROSS THE REGION TODAY AFTER THE FRONTAL PASSAGE...AS SURFACE PRESSURE GRADIENT WILL BE TIGHT OVER THE REGION AS A LOW PRESSURE AREA JUST NORTH OF LAKE SUPERIOR EARLY THIS MORNING CONTINUES TO MOVE NORTHWARD INTO CANADA. TONIGHT...A RIDGE OF HIGH PRESSURE WILL BUILD NORTHEAST FROM THE OHIO VALLEY WITH MOSTLY CLEAR SKIES EXPECTED...BUT WITH LOW TEMPERATURES EXPECTED TO REMAIN ABOVE NORMAL FOR THIS TIME IN DECEMBER. && .SHORT TERM /10 PM THIS EVENING THROUGH SATURDAY/... AS OF 423 AM EST THURSDAY...A RIDGE OF HIGH PRESSURE WILL BE OVER THE REGION ON CHRISTMAS DAY AND CHRISTMAS NIGHT...WITH FAIR AND DRY WEATHER EXPECTED. TEMPERATURES WILL NOT BE AS WARM AS TODAY...BUT WITH HIGHS MAINLY IN THE 40S...WHICH IS STILL WELL ABOVE NORMAL FOR THIS TIME OF YEAR. A RIDGE OF HIGH PRESSURE WILL BE OVER THE REGION EARLY SATURDAY MORNING. THIS HIGH PRESSURE AREA WILL MOVE OFF THE NEW ENGLAND COAST SATURDAY AFTERNOON. THIS WILL ALLOW FOR INCREASING CLOUDS SATURDAY AFTERNOON AHEAD OF A WARM FRONT MOVING NORTHEAST FROM THE MID ATLANTIC STATES. HAVE PUT IN CHANCE POPS FOR RAIN SHOWERS LATE SATURDAY AFTERNOON AS THIS WARM FRONT APPROACHES THE REGION. LOOKING FOR HIGH TEMPERATURES TO BE MAINLY IN THE LOWER 40S ON SATURDAY...WHICH IS STILL WELL ABOVE NORMAL FOR THIS TIME OF YEAR. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AS OF 330 AM EST THURSDAY...AN ACTIVE PERIOD IS EXPECTED ACROSS THE NORTH COUNTRY WITH SEVERAL SYSTEMS AND OUR FIRST BRIEF SHOT OF A MODIFIED ARCTIC AIRMASS ASSOCIATED WITH NORTHERN STREAM JET. FINALLY SOME WINTER LIKE WEATHER EXPECTED...WHICH HAS ME EXCITED. OUR FIRST SYSTEM IMPACTS OUR REGION LATE SATURDAY INTO SUNDAY...AS ELONGATED SURFACE LOW PRESSURE TRACKS FROM THE MS RIVER VALLEY INTO THE OHIO VALLEY...THEN TOWARD THE SAINT LAWRENCE. THE NE CONUS IS UNDER A FAST CONFLUENT FLOW ALOFT WITH A TIGHT LOW LEVEL THERMAL GRADIENT DEVELOPING. THE FIRST SURGE OF 850 TO 500MB MOISTURE AND WEAK EMBEDDED VORT WILL PRODUCE LIGHT PRECIP LATE SATURDAY AFTERNOON INTO SUNDAY MORNING. LOW LEVEL THERMAL PROFILES SHOW PROGGED 850 AND 925MB TEMPS NEAR 0C...SUPPORTING SOME MIXED PRECIP LIKELY IN THE MOUNTAINS AND PARTS OF THE NORTHEAST KINGDOM SATURDAY NIGHT. SOUNDINGS SHOW WARM NOSE OF +5C TEMPS AROUND 800MB...WITH -3C AT 900MB...SUPPORTING A MIXTURE OF SLEET AND FREEZING RAIN...ESPECIALLY NEAR THE INTERNATIONAL BORDER BY SUNDAY MORNING. AS WEAK 1008MB SURFACE LOW PRESSURE TRACKS INTO THE SAINT LAWRENCE VALLEY BY 12Z SUNDAY...LOW LEVEL THERMAL GRADIENT TIGHTENS AND NORTHEAST SURFACE WINDS DEVELOP. THIS WILL HELP TO ADVECT A SHALLOW LOW LEVEL COLD AIR MASS DOWN THE SAINT LAWRENCE AND NORTHERN CHAMPLAIN VALLEY...WHILE PROGGED 850MB TEMPS SURGE TO +6C. THINKING MOSTLY A COLD RAIN WILL OCCUR...EXCEPT SOME AREAS OF LIGHT FREEZING RAIN POSSIBLE IN THE SAINT LAWRENCE VALLEY ON SUNDAY...BUT INITIALLY AIR MASS TO THE NORTH IS NOT THAT COLD...SO SIGNIFICANT ICE ACCUMULATION IS NOT LIKELY. EXPECTED QPF WILL RANGE BETWEEN 0.20 AND 0.50. HIGHS SUNDAY WILL BE MAINLY IN THE MID 30S TO LOWER 40S. AS SURFACE LOW PRESSURE SHIFTS INTO NORTHERN NEW ENGLAND BY 00Z MONDAY...WINDS WILL SHIFT TO THE NORTHWEST AND STRONG LOW LEVEL COLD AIR ADVECTION DEVELOPS. PROGGED 850MB TEMPS FALL TO 0C BY 18Z SUNDAY AND TO -18C BY 12Z MONDAY NEAR THE INTERNATIONAL BORDER. THIS LOW LEVEL UPSLOPE FLOW AND ASSOCIATED COLD AIR ADVECTION WILL HELP TO SQUEEZE OUT REMAINING MOISTURE TO PRODUCE SOME LIGHT SNOW SHOWER ACTIVITY SUNDAY EVENING. HOWEVER...DEEP LAYER MOISTURE QUICKLY DISSIPATES WITH 1044MB ARCTIC HIGH PRESSURE BUILDING INTO OUR REGION. EXPECT SINGLE DIGIT LOWS MONDAY MORNING SUMMITS TO UPPER TEENS WARMER VALLEYS. MONDAY INTO MONDAY NIGHT WILL REMAIN DRY AND CHILLY WITH HIGHS ONLY IN THE 20S VALLEYS AND SINGLE DIGITS TO MID TEENS MOUNTAINS AND LOWS NEAR ZERO TO MID TEENS. NEXT STRONGER SYSTEM WILL IMPACT OUR REGION TUESDAY INTO WEDS...WITH OUR FIRST WIDESPREAD WINTRY PRECIPITATION THREAT. OVERALL MODELS IN GOOD AGREEMENT WITH EJECTING POTENT SHORT WAVE ENERGY FROM WESTERN CONUS TROF ON TUESDAY INTO THE CENTRAL PLAINS WITH PRIMARY SURFACE LOW PRESSURE TRACKING TOWARD THE GREAT LAKES. THE BIG DIFFERENCE THIS TIME AROUND WILL BE COLD 1040MB HIGH PRESSURE ANCHORED OVER NORTHERN NEW ENGLAND AND ASSOCIATED NORTHERN STREAM JET. THIS WILL HELP TO DEVELOP A STRONG LOW LEVEL COLD AIR DAMMING SIGNATURE IN THE MEAN SEA LEVEL PRES FIELDS WHILE WARM AIR TRIES TO SURGE NORTH AND GETS PUSHED EASTWARD FROM THE CONFLUENT FLOW ALOFT. HAVE NOTED STRONG BAND OF 850 TO 700MB FORCING AND GOOD POSITION OF RIGHT REAR QUAD OF 250MB JET TO HELP PROMOTE DEEP LAYER LIFT ACROSS OUR REGION ON TUESDAY. INITIALLY THERMAL PROFILES SUPPORT ALL SNOW...BUT AS DEVELOPING SOUTHWEST 850MB JET OF 50 TO 60 KNOTS APPROACHES OUR THERMAL PROFILES SLOWLY APPROACH 0C FROM THE SURFACE THROUGH 700MB. SOUNDINGS SHOW A DEEP NEAR ISOTHERMAL LAYER AROUND 0C DEVELOPING OVER OUR CWA...RESULTING IN THE THREAT FOR MIXED PRECIP. WHICH UNFORTUNATELY LOOKS REASONABLE GIVEN PRIMARY SURFACE LOW PRESSURE IS TRACKING TO OUR WEST...CLOSER TO THE STRONGER DYNAMICS WITH UPPER LEVEL TROF. POSITION AND TIMING OF SECONDARY COASTAL SYSTEM WILL BE CRITICAL ON HOW MUCH WARM AIR IS ADVECTED NORTH AND PLACEMENT OF QPF FIELDS. OUR CURRENT THINKING IS THIS SYSTEM WILL HAVE PLENTY OF MOISTURE WITH QPF EXPECTED TO BE BETWEEN 0.25 AND 0.75...WITH LOCALIZED HIGHER AMOUNTS IN THE MOUNTAINS. HOW MUCH FALLS AS SNOW...MIXED PRECIP...AND A COLD RAIN IS YET TO BE DETERMINED. STAY TUNED. OTHERWISE...SOUTHWEST FLOW CONTINUES FOR WEDS INTO THURSDAY WITH SLIGHTLY ABOVE NORMAL TEMPS EXPECTED. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... THROUGH 18Z FRIDAY...STRONG AND GUSTY SOUTHWEST WINDS TO 40 KNOTS POSSIBLE AT KMSS AND NEAR 30 KNOTS AT SLK/BTV BETWEEN THRU 21Z TODAY. THESE WINDS ARE EXPECTED TO CREATE AREAS OF LOW LEVEL TURBULENCE...ESPECIALLY NEAR THE MOUNTAINS. WINDS DECREASE SHORTLY AFTER SUNSET WITH MAINLY VFR PREVAILING OVERNIGHT...THOUGH SCT CEILINGS ARE EXPECTED. OUTLOOK 18Z FRIDAY THROUGH TUESDAY... VFR WITH SURFACE HIGH PRESSURE FROM FRIDAY THROUGH SATURDAY AFTERNOON. CLOUDS WITH OCCASIONAL RAIN SHOWERS DEVELOP SATURDAY EVENING AND CONTINUE INTO SUNDAY WITH SOME POCKETS OF FREEZING RAIN AND SLEET POSSIBLE AT MPV/MSS. EXPECT MVFR WITH AREAS OF IFR LIKELY AT MSS ASSOCIATED WITH NE FLOW ON FRIDAY NIGHT INTO SATURDAY. IMPROVING CONDITIONS ARE ANTICIPATED LATE SUNDAY INTO MONDAY. ANOTHER LOW PRESSURE SYSTEM APPROACHES AND BRINGS SHOWERS TO THE AREA AGAIN ON TUESDAY...MVFR CONDITIONS ARE POSSIBLE. && .MARINE... AS OF 423 AM EST THURSDAY...A LAKE WIND ADVISORY IS IN EFFECT TODAY. STRONG SOUTHERLY WINDS OF 20 TO 30 KNOTS AHEAD OF AN APPROACHING COLD FRONT TODAY WILL SHIFT TO SOUTHWEST AND DIMINISH TO 15 TO 25 KNOTS THIS AFTERNOON. WAVES 1 TO 3 FEET THIS MORNING WILL SLOWLY SUBSIDE TO 1 TO 2 FEET THIS AFTERNOON. A CHANCE OF RAIN SHOWERS THIS MORNING...WITH VISIBILITY REMAINING UNRESTRICTED. SOUTHWEST WINDS WILL DIMINISH TO 10 TO 20 KNOTS THIS EVENING. && .CLIMATE... RECORD WARMTH IS EXPECTED ON CHRISTMAS EVE (THURSDAY DECEMBER 24TH). BELOW ARE THE RECORD HIGHS FOR 12/24 AND THE ALL-TIME DECEMBER HIGH TEMPERATURE RECORDS. BURLINGTON (KBTV)- 51 (1957), 67 (DEC 7TH 1998) MONTPELIER (KMPV)- 53 (1957), 67 (DEC 6TH 2001) ST. JOHNSBURY (SJBV1)- 54 (2004), 67 (DEC 7TH 1998) MASSENA (KMSS)- 56 (1957), 68 (DEC 6TH 2001) MT. MANSFIELD (MMNV1)- 47 (1957), 60 (DEC 10TH 1966) RECORD HIGH MINIMUMS FOR 12/24 MAY ALSO BE BROKEN: BURLINGTON (KBTV)- 40 (1931) MONTPELIER (KMPV)- 37 (1979) ST.JOHNSBURY (SJBV1)- 36 (2006) MASSENA (KMSS)- 36 (1979) MT.MANSFIELD (MMNV1)- 33 (2003) && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...WGH NEAR TERM...WGH/NEILES SHORT TERM...WGH LONG TERM...TABER AVIATION...NEILES/TABER MARINE...WGH CLIMATE...WFO BTV
Hazardous weather outlook, Dec 24, 3:45 AM EST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 345 AM EST THU DEC 24 2015 NYZ026>031-034-035-087-VTZ001>012-016>019-250845- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 345 AM EST THU DEC 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in New York, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.